Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 115, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 1, 2007, 12:33 AM CDT for Towner County, North Dakota. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2007, 12:33 AM CDT (05:33 UTC)
- Expired
- Aug 1, 2007, 12:59 AM CDT
- In force
- 26 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Towner County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 12:40 AM CDT | HAIL 0.88 | 4 E Cando, ND | WIND DRIVEN HAIL CAUSED CONSIDERABLE DAMAGE TO FIELDS NEAR CANDO TOWNSHIP AND BETHEL TOWNSHIP LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.6 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2407 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2369 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 010533 SVRFGF NDC095-010600- /O.NEW.KFGF.SV.W.0115.070801T0533Z-070801T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1233 AM CDT WED AUG 1 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN TOWNER COUNTY IN NORTHEAST NORTH DAKOTA... * UNTIL 100 AM CDT * AT 1228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 3 MILES SOUTHEAST OF CANDO...OR 27 MILES NORTHWEST OF DEVILS LAKE...MOVING TO THE EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE ABOUT... 7 MILES SOUTH OF NEWVILLE AT 1240 AM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4866 9948 4840 9946 4840 9899 4868 9899 $$ BRAMER
2 follow-up statements
000 WWUS53 KFGF 010546 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1246 AM CDT WED AUG 1 2007 NDC095-010600- /O.CON.KFGF.SV.W.0115.000000T0000Z-070801T0600Z/ TOWNER ND- 1246 AM CDT WED AUG 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHERN TOWNER COUNTY... AT 1243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 5 MILES EAST OF CANDO...OR 27 MILES NORTH OF DEVILS LAKE...MOVING TO THE EAST AT 45 MPH. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4866 9948 4840 9946 4840 9899 4868 9899 $$ BRAMER
000 WWUS53 KFGF 010559 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1259 AM CDT WED AUG 1 2007 NDC095-010609- /O.CAN.KFGF.SV.W.0115.000000T0000Z-070801T0600Z/ TOWNER ND- 1259 AM CDT WED AUG 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TOWNER COUNTY IS CANCELLED... AT 1259 AM CDT...THE SEVERE THUNDERSTORM HAS MOVED OUT OF SOUTHERN TOWNER COUNTY. SO THE WARNING HAS BEEN CANCELLED. LAT...LON 4866 9948 4840 9946 4840 9899 4868 9899 $$ BRAMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 8:56 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 31, 8:56 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 856 PM CDT TUE JUL 31 2007 .UPDATE... FORECAST CONCERNS THIS EVENING CENTER ON THUNDERSTORM PLACEMENT AND INTENSITY. WEAKER MULTICELLULAR ACTIVITY ABOUNDS OVER KBIS SOUTHERN FORECAST AREA WITH MARGINALLY SEVERE ACTIVITY UP NORTH NEAR THE CANADIAN BORDER. THIS IS CLOSER TO THE AREA OF HIGHEST CAPE/LOWEST CIN IN ADVANCE OF TROUGH/DRY LINE AS TRUE COLD FRONT LAGS BACK TO THE NORTH AND WEST. LOW LEVEL JET OF 35 TO 45 KTS MAY GET GOING ACROSS DEVILS LAKE REGION LATER THIS EVENING...BUT SPEED CONVERGENCE ASSOCIATED WITH JET (AS WELL AS 2000J/KG CAPE) WILL LIKELY BE FOCUSED NORTH OF THE BORDER. COMPLETING THE PICTURE IS THE JET CORE OF 110 KTS SWEEPING FROM CENTRAL SASKATCHEWAN INTO MANITOBA. TEMPERATURES ON TRACK RIGHT NOW...WITH WINDS REMAINING UP A BIT OVERNIGHT AND NO FROPA BEFORE MORNING...MERCURY SHOULD REMAIN ABOVE 70 ALL LOCATIONS. PREVIOUS ZONE PACKAGE HANDLING THE SCENARIO WELL SO EXPECT ONLY COSMETIC CHANGES. && .PREV DISCUSSION... /ISSUED 255 PM CDT TUE JUL 31 2007/ SHORT TERM... MAIN CHALLENGE FOR TONIGHT THRU FRIDAY WILL BE THE COLD FRONTAL PASSAGE TONIGHT INTO WEDNESDAY. MODELS HAVE SLOWED THIS FEATURE DOWN A BIT FROM WHAT WE SAW MONDAY...BUT 12Z RUNS TODAY ARE IN PRETTY GOOD AGREEMENT. WILL LEAN A BIT MORE TOWARD THE GFS FOR THIS FORECAST. TONIGHT...QUITE HOT AND HUMID RIGHT NOW...WITH MANY LOCATIONS TOPPING OUT IN THE LOWER 90S FOR HIGHS. SFC DEW POINTS QUITE HIGH TOO...MUCH HIGHER THAN WHAT THE MODELS ESTIMATED A COUPLE OF DAYS AGO. WITH THE HEAT AND HUMIDITY...HEAT INDEX VALUES WILL REMAIN IN THE LOW TO MID 90S THRU EARLY EVENING (BUT NOT QUITE IN ADVISORY CRITERIA). SFC COLD FRONT IS CURRENTLY LOCATED IN THE FAR NORTHWEST CORNER OF ND...WITH A BIT OF SHOWER/TSTM ACTIVITY RIGHT ALONG THE FRONT. THIS FRONT IS EXPECTED TO SLOWLY PUSH ACROSS THE STATE TONIGHT...REACHING THE CENTRAL PART OF THE STATE (POSSIBLY THE KDVL REGION) AROUND MIDNIGHT. BY 12Z WED THE FRONT SHOULD MOVE INTO THE RED RIVER VALLEY REGION. RAIN CHANCES LOOK PRETTY SPOTTY ALONG THE FRONT...SO WILL ONLY SEE ISOLATED OR SCATTERED SHOWERS/ TSTMS. THIS IS MAINLY DUE TO THE WARM MID LEVEL TEMPS AND WEAK SHEAR THAT ALSO ARE FORECAST TONIGHT. COOLER MID LEVEL TEMPS AND STRONGER SHEAR LOOK TO BE FOUND ALONG OR NORTH OF THE CANADIAN BORDER TONIGHT...THEREFORE WILL NOT PUT SEVERE WORDING IN THE FORECAST FOR NOW. EVENING SHIFT CAN WATCH FOR DEVELOPMENT THIS EVENING...IF A LINE CAN GET GOING OR BUILD SOUTH FROM CANADA... THERE IS PLENTY OF TIME TO INSERT IT. WILL ALSO KEEP SLIGHTLY HIGHER PCPN CHANCES IN THE NORTH TONIGHT. WITH THE FA AHEAD OF THIS BOUNDARY FOR MOST OF THE NIGHT (AND WITH NEAR 70F SFC DEW POINTS)...WILL AGAIN BE A MILD NIGHT. WED...FRONT WILL MOVE THRU THE REMAINDER OF THE FA PRIOR TO 18Z WED...THEREFORE THE SEVERE POTENTIAL HAS NOW SHIFTED JUST SOUTH AND EAST OF OUR FA. THERE MAY NOT BE A DIURNAL TEMP TREND WITH THE FRONTAL PASSAGE...AS THE KDVL AREA MAY NOT RISE TOO MUCH BEHIND THE FRONT. HOWEVER...CLOUDS DO LOOK TO DEPART FAIRLY QUICKLY...SO DESPITE THE COLD ADVECTION TEMPS SHOULD RISE SOME. WED NIGHT-FRI...KEPT THIS PERIOD DRY FOR NOW AS HIGH PRESSURE BUILDS IN BEHIND THE DEPARTING COLD FRONT. 850MB TEMPS DO START TO REBOUND AND BY FRI LOOK PRETTY WARM AGAIN. LONG TERM (SAT-TUE)... LONG TERM WILL BEGIN WITH MID LEVEL RIDGE SCOOTING OFF TO THE EAST OF THE CWA AND LOW PRESSURE DEVELOPING OVER THE NORTHERN ROCKIES...RESULTING IN SOUTHERLY FLOW ACROSS THE AREA. 12Z GFS BRINGS SFC LOW PRESSURE ACROSS NORTH DAKOTA DRG THE DAY SATURDAY... WITH BEST CHANCE OF PRECIP ACROSS THE SOUTH IN THE MOST HEATED AND UNSTABLE AIRMASS. SOME UNCERTAINTY FOR SUNDAY...AS MID LEVELS LOOK TO BE DRY HOWEVER SOME WEAK TROUGHING ACROSS THE CWA INDICATED BY GFS/ECMWF DRG THE MORNING HOURS...THEREFORE WILL GO WITH SLIGHT CHANCE POPS SUN/MON. NEXT BEST CHANCE FOR PRECIP WILL BE MONDAY NIGHT AS AN ALBERTA LOW MOVES SE INTO SD. LOOK FOR NEAR SEASONAL TEMPS OF MID 80S AND LOW 60S. AVIATION... VFR CONDITIONS THROUGH EVENING HOURS. AN APPROACHING COOL FRONT WILL BRING THE CHANCE FOR RAIN SHOWERS AND THUNDERSTORMS ACROSS THE AVIATION FORECAST AREA AFTER 07Z TO 09Z WEDNESDAY. EXPECT VFR CONDITIONS TO PREVAIL OUTSIDE OF AREAS OF PRECIPITATION...WHERE CIGS MAY DROP TO MVFR AT WORST. SFC WINDS IN ND WILL SHIFT TO NW BEHIND FRONT DRG THE LATE MORNING HOURS TOMORROW. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && WJB
Hazardous weather outlook, Jul 31, 6:52 AM CDT, 17 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 652 AM CDT TUE JUL 31 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 652 AM CDT TUE JUL 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE OVER PARTS OF EASTERN NORTH DAKOTA... NORTHWEST AND WEST CENTRAL MINNESOTA AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS REMAIN POSSIBLE OVER PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA ON WEDNESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS IN PARTS OF SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA WEDNESDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE NORTHERN PLAINS. THE MAIN SEVERE WEATHER THREATS ARE DAMAGING WINDS AND LARGE HAIL. ADDITIONAL THUNDERSTORMS ARE POSSIBLE OVER PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA FRIDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY WEDNESDAY AFTERNOON AND EVENING. NG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 11:50 PM CDT | Severe Thunderstorm Warning | FGF | Ramsey | 32 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.